Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Tapering Entocort: issues? increased symptoms?


05-27-2013, 07:09 PM   #1
Traumanurse
Senior Member
 
Traumanurse's Avatar
 
Join Date: May 2013
Location: Colorado

My Support Groups:
Tapering Entocort: issues? increased symptoms?

Hello!

I guess I better give some background before my question.

I was diagnosed with unrelenting Crohns in 1999. After a horrible debilitating 2 years with TONS of IV meds, a year of TPN, and 2 exploratory surgeries, they finally did a bowel resection at the terminal ileum. Took out 18 inches of bowel at that time.

After the surgery went off all medications and went into remission. Long story short, (yea right), I was in remission for 11 years with only about 2-3 MINOR flares a year.

Fast foward to November 2012. Had a horrible flare and lost 20 pounds. I finally agreed to take Entocort. I've been on Entocort for a year and a half at 9mg per day. The Entocort just wasn't doing the trick. I now have a stricture and 2 feet of bowel above that narrowed with active Crohns and maybe scar tissue.

Started on Humira 9 days ago. The Doc told me to taper the Entocort down 1 pill each week.

Now my question

I noticed SOME increase in my usual 10 stools a day when I decreased the Entocort the first time to 2 pills a day, but only for a day or two.

Now, I dropped down to one pill a day of the Entocort, and I feel like I'm back to ground zero. A really bad day in the john, and the belly is rolling! I have REALLY felt a bit better this week after the Humira 9 days ago before I decreased the Entocort again and was also optimistic about it working.

So, are the returning symptoms from decreasing the Entocort? Do some people stay on Humira AND Entocort? I'd really like to get off of it since it really is a steroid. Not the same as Prednisone, but a steroid all the same. Tell me the Humira will work please without the Entocort!

Anyone have advice or experience with the two? Getting nervous....

Thanks so much!
05-28-2013, 09:53 AM   #2
Astra
Moderator
 
Astra's Avatar
 
Join Date: Jan 2010
Location: St Helens, Merseyside, United Kingdom

My Support Groups:
Hiya Traumanurse

That's a long time on Entocort? I can only say from my own personal experience on this med (I'm on it now)
Here in the UK we only do 3 monthly stints on Entocort = 1 month at 9mg, a month at 6mg, a month at 3mg, that's it.
I'm also on Humira, 5 months now, but it took a good 3 months to get going!
Last week at my consult the doc said my bloods had come back and my CRP was 49 and rising, so I'm back on the Entocort for 3 months.
So, your tapering has been different from mine. Ask if you could do the same as above til the Humira gets going?
Other than that, I don't know xxx
__________________


Joan

Dx Crohn's in TI 2005 symptoms for 15 years prior

BEEN ON -Azathioprine, 6MP, Prednisolone, Pentasa, Budesonide, Metronidazole, Humira, Methotrexate,

NOW ON -Amitriptyline 25mg
21/02/14 Right hemicolectomy surgery




http://www.facebook.com/#!/profile.p...4208290&ref=ts

No-one should make you feel inferior without your consent!

Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Tapering Entocort: issues? increased symptoms?
Thread Tools


All times are GMT -5. The time now is 07:01 AM.
Copyright 2006-2017 Crohnsforum.com